Skip To The Main Content

Skin Problems and Hair Loss

  • Skin/Nails and Chemotherapy

    Chemotherapy can affect both the skin and nails. It may cause an increased sensitivity to the sun as well as redness, rashes, itching, peeling, dryness, or acne. Nails may become darkened, yellow, brittle, or cracked, and may also develop vertical lines or ridges.

  • Pruritus (PDQ®)

    Expert-reviewed information summary about pruritus (itching of the skin) as a complication of cancer or its treatment. Approaches to the management and treatment of pruritus are discussed.

  • Hair Loss and Chemotherapy

    People often choose to wear wigs, scarves, or hats while or after losing their hair. If this is what you would like to do, pick them out ahead of time and start wearing them before your hair is completely gone.

  • Hair Loss--One Woman's Story

    With chemotherapy, hair loss usually begins within two to three weeks after the start of treatment, and may continue over the next month. In some cases, total hair loss occurs in 24 hours.

mammogram

MetroWest Medical Center provides advanced medicine and personalized care, right here in your community.

Learn More

vip-program

Become a VIP (Very Important Patient) and get free access to a trained Personal Health Guide.

Learn More

heartvascular

The Center for Heart & Vascular Services. At the forefront of heart and vascular disease for more than 25 years.

Learn More